Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On zeta functions and Iwasawa modules


Author: Jangheon Oh
Journal: Trans. Amer. Math. Soc. 350 (1998), 3639-3655
MSC (1991): Primary 11R23
DOI: https://doi.org/10.1090/S0002-9947-98-01967-9
MathSciNet review: 1422616
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the relation between zeta-functions and Iwasawa modules. We prove that the Iwasawa modules $X^{-}_{k({\zeta }_{p})}$ for almost all $p$ determine the zeta function ${\zeta }_{k}$ when $k$ is a totally real field. Conversely, we prove that the $\lambda $-part of the Iwasawa module $X_{k}$ is determined by its zeta-function ${\zeta }_{k}$ up to pseudo-isomorphism for any number field $k.$ Moreover, we prove that arithmetically equivalent CM fields have also the same ${\mu }^{-}$-invariant.


References [Enhancements On Off] (What's this?)

  • 1. N.Adachi and K.Komatsu, The Maximal $p$-extensions and Zeta-Functions of Algebraic Number Fields, Memoirs of the School of Science & Engineering Waseda Univ. 51 (1987), 25-31. MR 90a:11135
  • 2. B. Ferrero and L.Washington, The Iwasawa invariant ${\mu }_{p}$ vanishes for abelian number fields, Ann. of Math. 109 (1979), 377-395. MR 81a:12005
  • 3. F.Gassmann, Bererkungen zu der vorstehenden arbeit von Hurwitz, Math.Z. 25 (1926), 124-143.
  • 4. D.Goss and W.Sinnott, Special Values of Artin $L$-series, Math.Ann. 275 (1986), 529-537. MR 87k:11127
  • 5. K.Iwasawa, On $p$-adic $L$-functions, Ann. of Math. 89 (1969), 198-205. MR 42:4522
  • 6. K.Iwasawa, On ${\mathbb{Z}}_{\ell }$-extensions of algebraic number fields, Ann. of Math. 98 (1973), 246-326. MR 15:509d
  • 7. K.Iwasawa, On the $\mu $-invariants of ${\mathbb{Z}}_{\ell }$-extensions, Number Theory, Algebraic Geometry and Commutative Algebra (in honor of Y. Akizuki), Kinokuniya, Tokyo, 1973, pp. 1-11. MR 50:9839
  • 8. K.Komatsu, On Zeta-functions and cyclotomic ${\mathbb{Z}}_{p}$-extensions of algebraic number fields, Tôhoku Math. Journ. 36 (1984), 555-562. MR 86a:11046
  • 9. R.Perlis, On the equation ${\zeta }_{k} = {\zeta }_{k'}$, J. Number Theory 9 (1977), 342-360. MR 56:5503
  • 10. R.Perlis, On the class numbers of arithmetically equivalent fields, J. Number Theory 10 (1978), 489-509. MR 80c:12014
  • 11. R.Perlis and N.Colwell, Iwasawa Invariants and Arithmetic Equivalence, unpublished.
  • 12. J.Tate, Endomorphism of abelian varieties over finite fields, Invent. Math. 2 (1966), 134-144. MR 34:5829
  • 13. S.Turner, Adele rings of global field of positive characteristic, Bol. Soc. Brasil. Math. 9 (1978), 89-95. MR 80c:12017
  • 14. L.Washington, Introduction to Cyclotomic Fields, Springer, Berlin, Heidelberg, New York, 1982. MR 85g:11001
  • 15. A.Wiles, The Iwasawa conjecture for totally real fields, Ann. of Math. 131 (1990), 493-540. MR 91i:11163

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 11R23

Retrieve articles in all journals with MSC (1991): 11R23


Additional Information

Jangheon Oh
Affiliation: Department of Mathematics, Ohio State University, Columbus, Ohio 43210
Address at time of publication: KIAS, 207-43 Cheongryangri-Dong, Dongdaemun-Gu, Seoul 130-012, Korea
Email: ohj@kias.kaist.ac.kr

DOI: https://doi.org/10.1090/S0002-9947-98-01967-9
Keywords: Iwasawa module, zeta function, $p$-adic $L$-function
Received by editor(s): April 16, 1996
Received by editor(s) in revised form: June 7, 1996, and October 23, 1996
Additional Notes: This paper is part of the author’s Ph.D thesis. I would like to thank my adviser, W. Sinnott, for introducing me to this subject, for pointing out to me the key idea and for many valuable comments
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society